Go Back   NeuroTalk Support Groups > Mental Health Conditions > Bipolar Disorder

Is there a possibility that I have bipolar disorder?

Reply
Thread Tools Display Modes
Unread 12-25-2008, 06:09 PM   #1
adnank
New Member
 
Join Date: Dec 2008
Location: Bay Area, California
Posts: 3
Default Is there a possibility that I have bipolar disorder?

I am a new member here, I am a 15 year old boy. I am currently diagnosed with Tourretes and ADHD, for which I have been taking Abilify for, for about 3-4 years. A week ago I was really angry about my weight from taking Abilify and I stopped taking it for 4 days, the first 3 days went fine, no tics, felt positive, had thoughts about trying to do schoolwork and actually wanting to make progress educationally (which currently is not going anywhere for me). On the 3rd-4th day some little thing happened that would normally just annoy me. This time when that something happened I didn't have tics as much as just anger, arguing with my family, punching holes in the wall of my room. After that I was severely depressed, I was saying stuff like "I'm worthless" or "No one likes me" so when that happened I started taking Abilify again. The next day I had more depression and the same thing repeated. After a bit of this I went with my father to the emergency room at a hospital and I talked with a psychiatric nurse there and she suggested I take a sleeping medication, which I did and then went to sleep when I got home. I have been feeling better since this morning.

What I am wondering is, could it be possible I have bipolar disorder and that it was never brought to attention because I have tourretes and am taking Abilify for it. Could the Abilify have been treating this in addition to tourretes and when I stopped taking it this came up? These occurrences sort of caught me by surprise.
adnank is offline   Reply With Quote
Unread 12-25-2008, 07:53 PM   #2
Mari
Legendary
 
Mari's Avatar
 
Join Date: Sep 2006
Location: USA
Posts: 12,594
My Mood:
Default

Hi,

Yes. You might have bipolar and the Abilify might have been treating it.
But there could be other reasons for what happened.
Stay on the medication and go to a psychiatrist for diagnosis.
Many people who are initially diagnosed with ADHD find out that they have bipolar instead.

That's good that your father took you to the hospital.




Mari
Mari is offline   Reply With Quote
Unread 12-25-2008, 08:14 PM   #3
befuddled2
Grand Magnate
 
befuddled2's Avatar
 
Join Date: Oct 2006
Posts: 3,247
Default

Welcome to the forum and I 2nd what Mari said.

barbara
befuddled2 is offline   Reply With Quote
Unread 12-25-2008, 09:18 PM   #4
Pamster
Magnate
 
Pamster's Avatar
 
Join Date: Aug 2006
Location: Good old sunny Florida
Posts: 2,776
My Mood:
Default

I agree with Mari and befuddled2. I take abilify and it helps me so much. It's not unheard of to have co-ocurring disorders like Tourettes and Bipolar, but from what you said about how you felt depressed after being angry it sounds like rapid cycling to me as I understand it to be. I would definitely keep taking it and get into see a professional and ask about a BP diagnosis. They can help you if that is what's going on. Good luck and feel free to post with us anytime adnank. Welcome to Neurotalk!
__________________
I love my family, my friends, (this means YOU!) my cat, my nails, my Necchi sewing machine and my turtle!

.
Pamster is offline   Reply With Quote
Unread 12-27-2008, 08:13 AM   #5
mrsD
Super Moderator
 
mrsD's Avatar
 
Join Date: Aug 2006
Location: Great Lakes
Posts: 26,792
Lightbulb There are warnings

about stopping Abilify suddenly.

I am concerned by your post. It does not say you are here with the approval of your parents. And it implies you stopped your Abilify without their consent.

This drug is very sophisticated. It affects many receptors in the brain, and like other drugs for mental illness, can cause a serious change in the way your brain works. Sudden removal of drugs then cause a "withdrawal" syndrome because all of the receptors have to adjust to the changes.

Psychiatric drugs typically are tapered off, to prevent reactions.
Your reactions have been documented on the net a bit.
But because Abilify is relatively new, and just now becoming more widespread and popular, the issues of discontinuing are just emerging.
http://bipolar-disorder.emedtv.com/a...ithdrawal.html

I hope you consult your doctor ASAP and discuss your concerns with this drug. Then if you choose to stop using it, you will safely taper off of it.
__________________
aka mrsdoubtfyre
All truths are easy to understand once they are discovered; the point is to discover them.-- Galileo Galilei

.
2014 Bloodroot flowers blooming in my yard
************************************
Please use the search function to find more information here in our forums. Your keyword must be at least 4 letters long. This is the handy link:


.

mrsD is offline   Reply With Quote
Unread 12-27-2008, 08:37 PM   #6
Yellowfever
Member
 
Yellowfever's Avatar
 
Join Date: Oct 2008
Location: I live somewhere on earth
Posts: 464
My Mood:
Default

You sounds like you are stuggling. It must be frustrating to go through things. I hope you and your doctor get to the bottom of this Please becareful when you stop taking your meds. It is dangerous to do that.

Take care I hope things go well.


Quote:
Originally Posted by adnank View Post
I am a new member here, I am a 15 year old boy. I am currently diagnosed with Tourretes and ADHD, for which I have been taking Abilify for, for about 3-4 years. A week ago I was really angry about my weight from taking Abilify and I stopped taking it for 4 days, the first 3 days went fine, no tics, felt positive, had thoughts about trying to do schoolwork and actually wanting to make progress educationally (which currently is not going anywhere for me). On the 3rd-4th day some little thing happened that would normally just annoy me. This time when that something happened I didn't have tics as much as just anger, arguing with my family, punching holes in the wall of my room. After that I was severely depressed, I was saying stuff like "I'm worthless" or "No one likes me" so when that happened I started taking Abilify again. The next day I had more depression and the same thing repeated. After a bit of this I went with my father to the emergency room at a hospital and I talked with a psychiatric nurse there and she suggested I take a sleeping medication, which I did and then went to sleep when I got home. I have been feeling better since this morning.

What I am wondering is, could it be possible I have bipolar disorder and that it was never brought to attention because I have tourretes and am taking Abilify for it. Could the Abilify have been treating this in addition to tourretes and when I stopped taking it this came up? These occurrences sort of caught me by surprise.
__________________

.
Yellowfever is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
WEB MD Bipolar Disorder Nikko Bipolar Disorder 0 12-25-2008 11:38 AM
What Has Bipolar Disorder Given You? NewsBot Bipolar News 0 11-14-2008 12:00 PM
Bipolar Disorder Q&A: Can My Bipolar Medication Be Increasing My Anxiety? NewsBot Bipolar News 0 10-14-2008 02:50 PM
Recently diagnosed with bipolar disorder and borderline personality disorder rlw070893 New Member Introductions 4 03-31-2007 12:47 AM
Childhood bipolar I disorder same diathesis as adult bipolar I disorder dyslimbic Parents with Bipolar Children 0 10-10-2006 11:03 PM


All times are GMT -5. The time now is 03:30 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych CentralMental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors • Community GuidelinesTerms of UsePrivacy Policy
NeuroTalk Archives